Has anyone experienced dry mouth and ulcers when on anastrazole . I looked it up and it said it was lack of oestregen which is what the hormone pill does . My onchologist completely dismissed this as not being a side effect . I have been taking it for 3 Months now . Also loss of taste .
I read on the Anastrozole instructions that we must inform our dentist that we’re taking it. I saw my dentist last week and mentioned it. He looked up the reason and said the medication can cause dry mouth which in turn can cause build up of tartar, plaque.
Apart from telling me to drink water, even if it’s sipping often, he said if it gets bad he can recommend a spray that my gp can prescribe.
Apparently Anastrozole can also be a cause of mouth soreness and ulcers.
Hope that may be of some help at some time… Good luck with all treatment!
I am on Anasty as well. I just checked the Patient Info Leaflet and dry mouth is not listed on the side effects which may be the reason why your Onco was dismissive. However, all because it may not be listed does not mean to say it has nothing to do with it. If you do an internet search, you will see a number of references to dry mouth etc from this medication/menapause as mal_vixen says. Oncos may be experts in cancer but perhaps not with regard to menapausal/depleted oestrogen effects!
I just think that anything that may occur with the menapause due to oestrogen depletion may also occur with Anasty.
When I hit the menapause some years ago, I also use to suffer from a drier mouth (and rhinitis). Unfortunately hormone changes can cause mucus membrances (and other bits) to dry out. Thankfully, the dry mouth righted itself without treatment.
(Although the rhinitis has returned with a vengence. It only recently hit me that it may be due to Anasty/depleted oestrogen effects. I still had a steroid nasal spray on my repeat script list and have just tried it again. Whooppee - I can breathe through my nose once more! Why didn’t I think of this months ago???).
I am not sure if you are on any other medications. If you are then it may be worth checking if these can also have this drying effect as it seems to be a common side effect of a number of meds. Perhaps you may want to check with with GP that is not due to something else. As mal says, you can get products prescribed to relieve. You can also purchase some products over the counter. If it continues to be very problematic, you may want to discuss with Onco/GP having a short Anasty break /changing your hormone treatment.
Take care of yourself and best wishes,
I’ve been having the same issue.
I was swapped from Tamoxifen to Anastrazole 4 years ago after having my ovaries removed as my breast cancer was oestrogen linked breast cancer. Since I’ve been on it my mouth is constantly sore, I get ulcers on the inside of my bottom lip, peeling lips and the middle part of my tongue is sore. I’ve also had oral thrush! I can’t eat spicy food, salt n vinegar crisps (my favourite) and can’t drink wine either!
Has anyone else experienced this and if so are there any magic treatments I could try. I’ve only got 1 year left on it but it’s really getting me down and feel like coming off it.